Alert archive / Idaho / High Wind Warnings in 2010

High Wind Warning 3, NWS Pocatello, ID

October 24, 2010

NWS Pocatello, ID issued this high wind warning at Oct 24, 2010, 2:13 PM MDT. It took effect at Oct 24, 2010, 9:00 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 24, 2010, 2:13 PM MDT (20:13 UTC)
In effect from
Oct 24, 2010, 9:00 PM MDT
Expired
Oct 25, 2010, 2:20 AM MDT
In force
5 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

739 
WWUS75 KPIH 242013
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
213 PM MDT SUN OCT 24 2010

IDZ021-022-251200-
/O.UPG.KPIH.WI.Y.0018.101025T0300Z-101025T2200Z/
/O.UPG.KPIH.HW.A.0002.101025T0400Z-101025T1000Z/
/O.NEW.KPIH.HW.W.0003.101025T0300Z-101026T0000Z/
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...
MASSACRE ROCKS...MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...
SWEETZER SUMMIT...MALAD SUMMIT
213 PM MDT SUN OCT 24 2010

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MDT
MONDAY. 

* WINDS: INCREASING TO 30 TO 40 MPH WITH GUSTS IN EXCESS OF 50
  MPH.

* TIMING: WINDS WILL STEADILY INCREASE THROUGH THE EVENING. A
  STRONG PACIFIC COLD FRONT WILL MOVE THROUGH THE REGION BETWEEN
  10 PM AND MIDNIGHT. THE STRONGEST WINDS WILL BE BEHIND THE
  FRONT.

* LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS...
  MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT... SWEETZER 
  SUMMIT...MALAD SUMMIT 

* IMPACTS: STRONG GUSTY CROSS WINDS CAN MAKE TRAVEL HAZARDOUS
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

IDZ017-251200-
/O.UPG.KPIH.WI.Y.0018.101025T0300Z-101025T1200Z/
/O.UPG.KPIH.HW.A.0002.101025T0400Z-101025T1000Z/
/O.NEW.KPIH.HW.W.0003.101025T0300Z-101026T0000Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
213 PM MDT SUN OCT 24 2010

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MDT
MONDAY. 

* WINDS: INCREASING TO 30 TO 40 MPH WITH GUSTS IN EXCESS OF 50
  MPH.

* TIMING: WINDS WILL STEADILY INCREASE THROUGH THE EVENING. A
  STRONG PACIFIC COLD FRONT WILL MOVE THROUGH THE REGION BETWEEN
  10 PM AND MIDNIGHT. THE STRONGEST WINDS WILL BE BEHIND THE
  FRONT.

* LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS...
  MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT... SWEETZER 
  SUMMIT...MALAD SUMMIT 

* IMPACTS: STRONG GUSTY CROSS WINDS CAN MAKE TRAVEL HAZARDOUS
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

IDZ023-251200-
/O.NEW.KPIH.HW.W.0003.101025T0300Z-101026T0000Z/
CARIBOU HIGHLANDS-
INCLUDING THE CITIES OF...LAVA HOT SPRINGS...SODA SPRINGS...
MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY...GRAYS LAKE NWR
213 PM MDT SUN OCT 24 2010

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MDT
MONDAY. 

* WINDS: INCREASING TO 30 TO 40 MPH WITH GUSTS IN EXCESS OF 50
  MPH.

* TIMING: WINDS WILL STEADILY INCREASE THROUGH THE EVENING. A
  STRONG PACIFIC COLD FRONT WILL MOVE THROUGH THE REGION BETWEEN
  10 PM AND MIDNIGHT. THE STRONGEST WINDS WILL BE BEHIND THE
  FRONT.

* LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS...
  MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT... SWEETZER 
  SUMMIT...MALAD SUMMIT 

* IMPACTS: STRONG GUSTY CROSS WINDS CAN MAKE TRAVEL HAZARDOUS
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

IDZ020-251200-
/O.EXT.KPIH.WI.Y.0018.101025T0300Z-101026T0000Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX
213 PM MDT SUN OCT 24 2010

...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MDT
MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 6 PM
MDT MONDAY. 

* WINDS: INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH THIS 
  EVENING AND CONTINUING THROUGH THE DAY MONDAY. 

* TIMING: WINDS WILL STEADILY INCREASE THIS AFTERNOON REACHING 
  ADVISORY LEVELS BY 9 PM MDT.

* LOCATIONS INCLUDE: IDAHO FALLS...REXBURG...RIGBY...CRATERS OF 
  THE MOON...INL COMPLEX 

* IMPACTS: STRONG GUSTY CROSS WINDS CAN MAKE TRAVEL DIFFICULT 
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
827 
WWUS75 KPIH 250820
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
220 AM MDT MON OCT 25 2010


IDZ021-022-252200-
/O.CAN.KPIH.HW.W.0003.000000T0000Z-101026T0000Z/
/O.NEW.KPIH.WI.Y.0019.101025T0820Z-101025T2200Z/
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...
MASSACRE ROCKS...MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...
SWEETZER SUMMIT...MALAD SUMMIT
220 AM MDT MON OCT 25 2010

...WIND ADVISORY IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* WINDS: WEST WINDS 30 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING: WINDS WILL DECREASE LATE THIS AFTERNOON. 

* LOCATIONS INCLUDE: POCATELLO...BLACKFOOT...MASSACRE ROCKS...
  MALAD...OAKLEY...CITY OF ROCKS...CONNOR SUMMIT... SWEETZER 
  SUMMIT...MALAD SUMMIT 

* IMPACTS: STRONG GUSTY CROSS WINDS CAN MAKE TRAVEL DIFFICULT 
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ017-023-250930-
/O.CAN.KPIH.HW.W.0003.000000T0000Z-101026T0000Z/
EASTERN MAGIC VALLEY-CARIBOU HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
LAVA HOT SPRINGS...SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT...
SWAN VALLEY...GRAYS LAKE NWR
220 AM MDT MON OCT 25 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE HIGH
WIND WARNING. 

$$

IDZ020-250930-
/O.CAN.KPIH.WI.Y.0018.000000T0000Z-101026T0000Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX
220 AM MDT MON OCT 25 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 


$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this high wind warning went out at Oct 24, 2:04 PM MDT, 9 minutes earlier.

Area forecast discussion, Oct 24, 2:04 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
204 PM MDT SUN OCT 24 2010

.DISCUSSION...

POWERFUL AUTUMN SYSTEM CONTINUES TO MOVE INTO THE
NORTHWESTERN U.S. MOISTURE HAS MOVED ACROSS THE ENTIRE AREA THIS
AFTERNOON. ADDITIONAL MOISTURE IS EXPECTED THIS EVENING BEFORE THE
COLD FRONT MOVES THROUGH THE REGION AROUND MIDNIGHT. THE UPPER SNAKE
PLAIN NEAR ARCO HAS RECEIVED THE LEAST AMOUNT OF PRECIPITATION BASED
UPON RADAR RETURNS. THIS AREA LIKELY SEEING SOME SHADOWING OFF OF
THE CENTRAL MOUNTAINS AS THE PRECIPITATION MOVES THROUGH FROM THE
WEST/NORTHWEST. WINTER STORM WARNINGS CONTINUE FOR THE CENTRAL
MOUNTAINS ABOVE 7000 FEET. SNOTEL OBSERVATIONS ABOVE 7000 FEET IN
THE CENTRAL MOUNTAINS HAVE INDICATED THAT AS MUCH AS 3 TO 7 INCHES
MAY HAVE FALLEN. IT IS A VERY WARM SNOW EVEN AT THESE ELEVATIONS
WITH TEMPERATURES HOVERING AROUND OR JUST ABOVE 32 DEGREES.

EXPECT WIDESPREAD PRECIPITATION TO CONTINUE UNTIL AROUND MIDNIGHT.
THIS IS WHEN A STRONG COLD FRONT WILL BLAST THROUGH THE AREA. SOME
DRYING WILL OCCUR BEHIND THE FRONT WHICH SHOULD LARGELY SHUT DOWN
PRECIPITATION FOR THE VALLEYS. VERY STRONG WINDS ARE EXPECTED
BEHIND THE FRONT. WILL ISSUE A HIGH WIND WARNING FOR MUCH OF THE
AREA WHERE WIND GUSTS OVER 50 MPH ARE POSSIBLE TONIGHT AND THROUGH
THE DAY ON MONDAY.

COOL AND DAMP CONDITIONS ARE EXPECTED THROUGH MIDWEEK AS STRONG
NORTHWEST FLOW SETS UP OVER THE AREA. PRECIPITATION WILL PERSIST
FOR THE HIGHER TERRAIN THROUGH MUCH OF THIS TIME...BUT NOT SO MUCH
FOR THE VALLEYS. ANY SNOW AMOUNTS FOR MONDAY THROUGH WEDNESDAY
SHOULD REMAIN RATHER LIGHT.

EXPECT A BIT OF A BREAK WEDNESDAY NIGHT INTO THURSDAY AS A RIDGE
MOVES INTO THE REGION. THE 12Z EUROPEAN HAS COME INTO BETTER
ALIGNMENT WITH THE GFS. LOOKS LIKE A SHORTWAVE TROUGH WILL MOVE
THROUGH THE AREA EARLY NEXT WEEKEND AND BRING ANOTHER GOOD CHANCE
FOR PRECIPITATION TO THE AREA. COULD POSSIBLY BE IN ANOTHER MOIST
PATTERN BEHIND THIS SYSTEM AS BOTH GFS AND EUROPEAN ARE AT LEAST
SUGGESTING A MOIST WESTERLY FLOW AFFECTING THE CENTRAL PACIFIC
COAST.

&&

.AVIATION...A POTENT FALL STORMS SYSTEM WILL BRING WET WEATHER TO
EASTERN IDAHO THROUGH THE NEXT 24 HOURS.  THIS EVENING...MODERATE TO
HEAVY PRECIPITATION IS EXPECTED ALONG WITH GUSTY WINDS.  AFTER
MIDNIGHT...PRECIPITATION WILL WEAKEN WHILE WINDS INCREASE AT THE
SURFACE TO 35 KT WITH GUSTS TO 50 KT FOR MUCH OF THE AREA.  SNOW
LEVELS WILL ALSO DROP OVERNIGHT...ALLOWING SNOW SHOWERS TO REACH
VALLEY FLOORS BY LATE MONDAY MORNING.  MVFR CONDITIONS WITH
OCCASIONAL IFR IS EXPECTED AT ALL TAF SITES BUT WILL BEGIN IMPROVING
EARLY MONDAY AS THE PRECIPITATION BECOMES MORE SCATTERED.

&&

.FIRE WEATHER...A POTENT STORM SYSTEM WILL CONTINUE TO BRING VERY
UNSETTLED WEATHER TO THE DISTRICT THROUGH WEDNESDAY.  WIDESPREAD
MODERATE TO HEAVY RAIN AND MOUNTAIN SNOW THIS EVENING WILL BECOME
MORE SCATTERED BY MONDAY AFTERNOON WITH THE PASSAGE OF A COLD
FRONT.  VERY STRONG WINDS WILL ACCOMPANY THIS STORM TONIGHT AND
MONDAY WITH WIND GUSTS OVER 50 MPH NOT OUT OF THE QUESTION AT
RIDGES AND IN THE SNAKE RIVER PLAIN.  HEAVY SNOWFALL WILL CONTINUE
IN THE CENTRAL MOUNTAINS ABOVE 7000 FEET TONIGHT. SNOW LEVELS ARE
EXPECTED TO DROP TO NEAR VALLEY FLOORS EARLY MONDAY WHICH WILL ALLOW
RAIN TO MIX WITH SNOW AT TIMES ACROSS THE ENTIRE FORECAST AREA.
COLD...BREEZY AND WET WEATHER CONTINUES INTO WEDNESDAY AND WILL
RETURN AGAIN ON FRIDAY.

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 9 PM THIS EVENING TO 6 PM MDT MONDAY
IDZ017-021>023.

WIND ADVISORY FROM 9 PM THIS EVENING TO 6 PM MDT MONDAY IDZ020.

WINTER STORM WARNING UNTIL 6 AM MDT MONDAY ABOVE 7000 FEET FOR
THE IDZ018-031.

&&
Hazardous weather outlook, Oct 24, 5:20 AM MDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
520 AM MDT SUN OCT 24 2010

IDZ017>025-031-032-251300-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
520 AM MDT SUN OCT 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A VERY STRONG AND MOIST PACIFIC STORM SYSTEM WILL MOVE THROUGH IDAHO
TODAY AND TONIGHT.  EXPECT SNOW ABOVE 7 THOUSAND FEET IN THE CENTRAL
MOUNTAINS TODAY AND A WINTER STORM WARNING HAS BEEN ISSUED FOR HIGH
ELEVATIONS AND UP TO A FOOT OF SNOW.  SEE THE LATEST WINTER WEATHER
STATEMENT FOR DETAILS.  VERY STRONG WINDS ARE EXPECTED BEHIND A COLD
FRONT TONIGHT AND MONDAY IN THE SNAKE RIVER PLAIN AND SOUTH CENTRAL
HIGHLANDS.  SEE THE LATEST NON PRECIPITATION STATEMENT FOR DETAILS.
RAIN AND SNOW ARE EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW SHOWERS MIXED WITH RAIN SHOWERS IN THE SNAKE RIVER PLAIN ARE
EXPECTED MONDAY AND TUESDAY.  DRIER WEATHER SHOULD MOVE IN WEDNESDAY
AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 3:53 AM MDTWinter Storm WarningPIH22 hr
Oct 24, 4:02 AM MDTHigh Wind WatchPIH10 hr
Oct 24, 4:02 AM MDTWind AdvisoryPIH22 hr

Nearby

High Wind Warnings in Idaho, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.